Alert archive / California / Wind Advisories in 2008

Wind Advisory 4, NWS Hanford, CA

January 27, 2008

NWS Hanford, CA issued this wind advisory at Jan 27, 2008, 10:13 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 10:13 AM PST (18:13 UTC)
Expired
Jan 27, 2008, 5:20 PM PST
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KHNX 271813
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1013 AM PST SUN JAN 27 2008

CAZ091-092-280200-
/O.NEW.KHNX.WI.Y.0004.080127T1813Z-080128T0200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
1013 AM PST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON
FOR THE SOUTHERN SAN JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT
UNTIL 6 PM PST THIS AFTERNOON. 

DOWNSLOPE WINDS ACROSS THE SOUTERH SAN JOAQUIN VALLEY WILL GUST TO
AROUND 50 MPH. FAVORABLE WINDY AREAS WILL BE THE PRIMARY EFFECTED
AREAS...THROUGH THE PASSES AND ALONG THE BASE OF THE FOOTHILLS
NEART TAFT AND AT THE BASE OF THE GRAPEVIVE. 

DRIVERS IN THE SOUTH END OF THE SAN JOAQUIN VALLEY SHOULD
EXERCISE CAUTION. BE ALERT FOR STRONG CROSS WINDS AND AREAS OF
LOW VISIBILITY IN BLOWING DUST.


$$

WEATHER.GOV/HANFORD
2 follow-up statements
000 
WWUS76 KHNX 272144
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
144 PM PST SUN JAN 27 2008

CAZ089-090-280200-
/O.EXA.KHNX.WI.Y.0004.000000T0000Z-080128T0200Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
144 PM PST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON
FOR THE CENTRAL SAN JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE CENTRAL SAN JOAQUIN VALLEY...WHICH IS IN EFFECT
UNTIL 6 PM PST THIS AFTERNOON. 

WINDS HAVE PICKED UP ACROSS THE VALLEY THIS AFTERNOON AND WILL
CONTINUE THROUGH THIS EVENING. SOUTH TO SOUTHEAST WINDS 25 TO 35
MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. 

DRIVERS IN THE SAN JOAQUIN VALLEY SHOULD EXERCISE CAUTION. BE
ALERT FOR STRONG CROSS WINDS AND AREAS OF LOW VISIBILITY IN
BLOWING DUST.

$$

WEATHER.GOV/HANFORD

CAZ091-092-280200-
/O.CON.KHNX.WI.Y.0004.000000T0000Z-080128T0200Z/
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
144 PM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON
FOR THE SOUTHERN SAN JOAQUIN VALLEY...

A WIND ADVISORY FOR THE SOUTHERN SAN JOAQUIN VALLEY REMAINS IN
EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

DOWNSLOPE WINDS ACROSS THE SOUTHERN SAN JOAQUIN VALLEY WILL GUST
TO AROUND 50 MPH. FAVORABLE WINDY AREAS WILL BE THE PRIMARY
EFFECTED AREAS...THROUGH THE PASSES AND ALONG THE BASE OF THE
FOOTHILLS NEAR TAFT AND AT THE BASE OF THE GRAPEVINE.

DRIVERS IN THE SOUTH END OF THE SAN JOAQUIN VALLEY SHOULD
EXERCISE CAUTION. BE ALERT FOR STRONG CROSS WINDS AND AREAS OF
LOW VISIBILITY IN BLOWING DUST.

$$

WEATHER.GOV/HANFORD
000 
WWUS76 KHNX 280120
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
520 PM PST SUN JAN 27 2008

CAZ089>092-280230-
/O.CAN.KHNX.WI.Y.0004.000000T0000Z-080128T0200Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
520 PM PST SUN JAN 27 2008

...WIND ADVISORY IS CANCELLED FOR THE CENTRAL AND SOUTHERN SAN 
JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

WINDS HAVE WEAKENED ACROSS THE REGION AND ARE BELOW ADVISORY 
LEVEL.

$$

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:14 AM PST, 59 minutes earlier.

Area forecast discussion, Jan 27, 9:14 AM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
914 AM PST SUN JAN 27 2008

.UPDATE...HAVE ALREADY UPDATED TO CANCEL THE HIGH WIND WARNING FOR
THE SOUTH END OF THE SAN JOAQUIN VALLEY AND AM UPDATING AGAIN TO
RAISE MAX TEMPS TODAY SINCE MOST OF OUR FORECAST POINTS ARE
ALREADY AT OR NEAR THEIR FORECASTED MAX/S. AM ALSO CUTTING BACK
SOME ON SKY COVER FOR TODAY BASED ON VIS LOOP INDICATING THE
MAJORITY OF OUR CWFA IS MOSTLY SUNNY.

&&

.DISCUSSION...WARM AIRMASS REMAINS OVER OUR CWFA THIS MORNING AS
THE COLD FRONT THAT WAS SUPPOSED TO BRING MUCH COOLER AIR TO OUR
AREA IS JUST PUSHING INTO NORTHEASTERN CA AT THIS TIME. KHNX 88D
INDICATING SOME SHOWERS OVER THE SOUTHERN SIERRA NEVADA MOUNTAINS
AND FOOTHILLS NORTH OF KINGS CANYON OTHERWISE THE PRECIPITATION HAS
TAKEN A RESPITE. A CUTOFF LOW NEAR 35N/124W IS MOVING EAST OUT
AHEAD OF THE FRONT AND IS PROGGED BY THE 12Z WRF/GFS TO CENTRAL CA
THIS AFTERNOON AND EVENING. A COLD POOL ALOFT WILL CROSS OUR CWFA
WITH THIS LOW WHICH WILL DESTABILIZE THE ATMOSPHERE FOR ANOTHER
ROUND OF PRECIPITATION THIS AFTERNOON. THE 12Z WRF IS INDICATING
CAPES BETWEEN 300 AND 500 J/KG AND LI/S BETWEEN 0 AND -2 DEG C
ACROSS THE CENTRAL AND SOUTH SAN JOAQUIN VALLEY SO ISOLATED
THUNDERSTORM ARE NOT OUT OF THE QUESTION TODAY. IN FACT
THUNDERSTORM COVERAGE WILL BE GREATER IN THE VALLEY AND THE KERN
MOUNTAINS AND DESERTS IF WE RECEIVE ADDITIONAL SUNSHINE. MAIN
CONCERN TODAY IS WITH SOME NUISANCE FLOODING HAVING TAKEN PLACE
OVERNIGHT AND THE GROUND SATURATED FROM THE OVERNIGHT RAINFALL IS
THAT FLOODING WILL BE POSSIBLE AGAIN TODAY ESPECIALLY IN THE SOUTH
END OF THE SAN JOAQUIN VALLEY AND IN THE KERN COUNTY MOUNTAINS. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE KERN MOUNTAINS WHERE
MUDSLIDES WERE REPORTED OVERNIGHT. IN THE SOUTHERN SIERRA NEVADA
MOUNTAINS...THE PRECIPITATION WILL FALL AS SNOW ABOVE 6000 FEET WITH
SNOW LEVELS LOWERING TO 4500 FEET BY THE TIME THE PRECIPITATION
TAPERS OFF TONIGHT SO WILL KEEP THE WINTER STORM WARNING GOING FOR
THE HIGHER SOUTHERN SIERRA. AN UPPER TROUGH IS PROGGED TO DROP
INTO THE GREAT BASIN ON MONDAY WHICH WILL PUSH THE DEEPER MOISTURE
EAST OF OUR AREA BY MONDAY NIGHT WHILE A SHORTWAVE RIDGE DEVELOPS
OVER CENTRAL CA. THE NEXT UPPER TROUGH IS PROGGED TO MOVE THROUGH
OUR AREA TUESDAY NIGHT AND WEDNESDAY FOR ANOTHER CHANCE OF RAIN
AND MOUNTAIN SNOW. MEDIUM RANGE MODELS ARE NOW INDICATING A MORE
POTENT SYSTEM MAY AFFECT OUR AREA NEXT WEEKEND.

&&

.AVIATION...VFR CONDITIONS UNTIL 18Z TODAY BEFORE BROKEN MVFR
CONDITIONS IN SHOWERS WITH LOCAL IFR IN HEAVY PRECIPITATION THROUGH
18Z MONDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE
REGION LATE SUNDAY AFTERNOON AND CONTINUING INTO EARLY EVENING.

&&

.AIR QUALITY ISSUES...NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR CAZ096-097.

FLASH FLOOD WATCH UNTIL 6 PM PST TODAY FOR CAZ095.

&&

PUBLIC: DS
AVIATION/FIRE WX: JDB

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 27, 9:09 AM PST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HANFORD CA
909 AM PST SUN JAN 27 2008

CAZ089-090-093-094-271900-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
909 AM PST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS. ANY THUNDERSTORM ACTIVITY WILL HAVE THE POTENTIAL
TO PRODUCE HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

CAZ095-271900-
KERN COUNTY MOUNTAINS-
909 AM PST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.
PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENT ISSUED BY THE
NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WGUS66 KHNX/ OR
/SFOFFAHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

CAZ096-097-271900-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
909 AM PST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.
PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE ISSUED BY THE
NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS46 KHNX/ OR
/SFOWSWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

CAZ091-092-271900-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
909 AM PST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.
ANY THUNDERSTORM ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE
HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY DOWNPOURS.

A URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 1030 AM
THIS MORNING. PLEASE REFER TO THE LATEST FLOOD STATEMENT ISSUED
BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD /WGUS86 KHNX/ OR
SFOFLSHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 5:37 PM PSTFlash Flood WatchHNX24 hr
Jan 26, 9:30 PM PSTHigh Wind WarningHNX10 hr
Jan 27, 4:33 AM PSTFlash Flood WarningHNXKern117 min
Jan 27, 4:33 AM PSTFlash Flood WarningHNXKern117 min
Jan 27, 12:05 PM PSTSevere Thunderstorm WarningHNXFresno, Kings, Tulare25 min
Jan 27, 12:26 PM PSTSevere Thunderstorm WarningHNXFresno, Tulare34 min

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.